Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 10, NWS Pocatello, ID

March 10, 2014

NWS Pocatello, ID issued this wind advisory at Mar 10, 2014, 2:58 AM MDT. It took effect at Mar 10, 2014, 11:20 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 2:58 AM MDT (08:58 UTC)
In effect from
Mar 10, 2014, 11:20 AM MDT
Expired
Mar 10, 2014, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS75 KPIH 100858
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
258 AM MDT MON MAR 10 2014


IDZ017-020-021-110300-
/O.NEW.KPIH.WI.Y.0010.140310T1900Z-140311T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
258 AM MDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* TIMING...WIND SPEEDS WILL INCREASE ACROSS THE SNAKE RIVER PLAIN
  AND EASTERN MAGIC VALLEY THIS MORNING REACHING ADVISORY LEVELS
  AROUND 1 PM MDT THIS AFTERNOON AND CONTINUING THROUGH 9 PM MDT
  THIS EVENING.

* WINDS...SOUTHWEST WINDS INCREASING AND BECOMING 30 TO 35 WITH
  GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...INL...ABERDEEN...POCATELLO...CRATERS OF THE MOON.

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT FOR
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
429 
WWUS75 KPIH 101720
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1120 AM MDT MON MAR 10 2014

IDZ017-020-021-110300-
/O.EXT.KPIH.WI.Y.0010.140310T1720Z-140311T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
1120 AM MDT MON MAR 10 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* TIMING...WIND SPEEDS ARE ALREADY INCREASING ACROSS THE SNAKE
  PLAIN AND MAGIC VALLEY AND WILL PERSIST THROUGH AT LEAST 9 PM. 

* WINDS...SOUTHWEST WINDS INCREASING AND BECOMING 30 TO 40 WITH
  GUSTS OF 40 TO 55 MPH.

* LOCATIONS INCLUDE...IDAHO
  FALLS...REXBURG...INL...ABERDEEN...POCATELLO...CRATERS OF THE
  MOON...BURLEY AND SHOSHONE. 

* IMPACTS...STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
043 
WWUS75 KPIH 110326
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
926 PM MDT MON MAR 10 2014


IDZ017-020-021-110430-
/O.EXP.KPIH.WI.Y.0010.000000T0000Z-140311T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
926 PM MDT MON MAR 10 2014

...WIND ADVISORY HAS EXPIRED...

WEST TO NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH IN MOST
AREAS AND WILL GRADUALLY DECREASE FURTHER THROUGH EARLY TUESDAY
MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:25 PM MDT, 13 hours 33 minutes earlier.

Area forecast discussion, Mar 9, 1:25 PM MDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
125 PM MDT SUN MAR 9 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. SW FLOW ALOFT IS STREAMING
PAC MOISTURE INTO THE FCST AREA TODAY...WITH PRECIP OCCURRING
MAINLY OVER THE WEST AND SOUTHWEST SLOPES OF THE CENTRAL MTNS THIS
AFTN. PRECIP WILL BECOME WIDESPREAD BY MON MORN AS A VIGOROUS
UPPER TROF MOVES INTO THE PAC NW. HEAVY SNOW IS EXPECTED OVER THE
CENTRAL MTNS THRU MON...AND IN THE UPPER SNAKE HIGHLANDS THRU MON
EVE. SNOW LEVELS WILL BE HIGH WITH THE WARM SW FLOW WITH OVER A
FOOT OF SNOW POSSIBLE ABOVE 7000 FEET. AT LOWER ELEVATIONS...
MODERATE TO HEAVY RAIN IN THE CENTRAL MTNS AND UPPER SNAKE
HIGHLANDS MAY COMBINE WITH SNOWMELT TO RESULT IN LOWLAND FLOODING.
THE SNAKE RIVER PLAIN IS EXPECTED TO RECEIVE LIGHT RAIN AMOUNTS
DUE TO THE SOUTHERLY WINDS RESULTING IN DOWNSLOPE SHADOWING.

TEMPS WILL FALL MON NIGHT AS THE UPPER TROF PASSES...WHICH WILL
ALSO BE WHEN PRECIP BEGINS TO TAPER OFF TO SCT SNOW SHOWERS. ONLY
MINOR ACCUMULATIONS EXPECTED IN THE MTNS ON TUE. UPPER RIDGING
BUILDS INTO THE PAC NW ON WED RESULTING IN DRY AND SLIGHTLY WARMER
CONDITIONS. HEDGES

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. MODELS AND ENSEMBLES
CONTINUE TO BEAR OUT NORTHWEST FLOW OVER EASTERN IDAHO AS A STORM OR
TWO TRACK ALONG THE US/CANADA BORDER AND DROP SOUTHEAST NEAR THE
DIVIDE. THIS WILL KEEP SOME CLOUDS AND A 20-30 PERCENT CHANCE OF RAIN OR
SNOW MAINLY ACROSS THE CENTRAL AND EASTERN MOUNTAINS...ESPECIALLY
CLOSER TO THE CONTINENTAL DIVIDE. WE SHOULD SEE THE RIDGE BUILD BACK
IN FOR THE WEEKEND. THE OPERATIONAL VERSION OF THE GFS IS STARTING
THE BUCK THE TREND OF A STRONG RIDGE BY SUNDAY...WHEREAS ALL OF THE
ENSEMBLES AND THE OPERATIONAL ECMWF KEEP THE RIDGE IN PLACE. WE ARE
NOT FOLLOWING ALONG WITH THE GFS AND WILL KEEP THINGS TOTALLY DRY.
KEYES

&&

.AVIATION...RAIN AND SNOW WILL CONTINUE TO SPREAD ACROSS EASTERN
IDAHO TONIGHT AND MONDAY. WE WILL SEE GUSTY WINDS AFFECTING VALLEY
TAF SITES THROUGH THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. SNOW
LEVELS WILL BE HIGH ENOUGH THAT ALL 4 TAF SITES WILL SEE RAIN. BASED
ON THAT...EVEN IF WE GET HEAVIER RAINFALL TO OCCUR WE WOULD ONLY SEE
TEMPORARY IFR CONDITIONS. OTHERWISE...VFR/MVFR WEATHER IS FORECAST
THROUGHOUT THE PERIOD. ONE THING THAT IS NOT REFLECTED IN THE TAFS IS
A POTENTIAL SHORT BREAK DURING THE MORNING HOURS TOMORROW AT
KBYI/KIDA/KPIH. CONFIDENCE IS LOW RIGHT NOW AND THAT IS THE REASON
FOR NOT INCLUDING IT. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH MONDAY EVENING
BELOW 6500 FEET FOR THE IDZ019.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
MONDAY NIGHT ABOVE 7000 FEET FOR THE IDZ019.

FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY AFTERNOON
BELOW 6500 FEET FOR THE IDZ031.

WINTER STORM WARNING UNTIL 6 PM MDT MONDAY ABOVE 7000 FEET FOR
THE IDZ018-031.

&&
Hazardous weather outlook, Mar 9, 4:53 AM MDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
453 AM MDT SUN MAR 9 2014

IDZ017>025-031-032-101200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
453 AM MDT SUN MAR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WARM AND MOIST PACIFIC STORM SYSTEM WILL SPREAD INTO THE REGION
THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT. A WINTER STORM
WARNING IS IN EFFECT FOR THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS ABOVE 7000 FEET FOR SNOW AND BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS ABOVE 7000 FEET THROUGH MONDAY EVENING. A WIND
ADVISORY MAY ALSO BE NEEDED WITHIN THE SNAKE RIVER PLAIN MONDAY
AFTERNOON AS THE STORM SYSTEM ADVANCES THROUGH THE REGION.
ACCUMULATING SNOW IS ANTICIPATED WITHIN THE SNAKE RIVER PLAIN MONDAY
NIGHT/TUESDAY MORNING ON THE TAIL END OF THE EXITING SYSTEM WHICH
MAY REQUIRE AN ADVISORY FOR THE POCATELLO AREA AS WELL. DRIER
CONDITIONS FOLLOW FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.